MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926016400
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.A 4.00 x 16 synergy ii drug-eluting stent was advanced for treatment.However, the device would not load all the way on the wire; it was hard, like something was wrong with the stent struts.The device never entered the patient's body and the procedure was completed with another 4.00 x 16 synergy ii drug-eluting stent with no issues.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr., eval summary attached, method codes, result codes, conclusion codes updated.Device evaluated by mfr.: stent delivery system was returned for analysis.A visual examination of the stent found that stent struts did not appear damaged however the stent appeared to have moved proximally on the balloon by approximately 1 mm.The crimped stent od (outer diameter) was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.The tip was visually and microscopically examined and signs of damage were noted at the distal edges of the tip.This type of damage most likely occurred due to handling of the delivery system during an attempt to load the guide wire.A visual and tactile examination found multiple kinks along several locations of the hypotube shaft.This type of damage most likely occurred due to excessive force that could have been applied on the delivery system.Visual and tactile examination of the outer and the inner lumen and mid-shaft section found that the shaft polymer extrusion was broken, the outer shaft polymer extrusion break was at 85 mm proximal to tip (1438 mm distal from distal end of strain relief).The inner shaft polymer extrusion break was also noted at 77 mm proximal to tip (1425 mm distal from the distal end of strain relief), the break was at the bi-component bond site.Stretching and kinking of shaft polymer extrusion along the extrusion on both sides of break were observed during device examination.The damage on the extrusion shaft most likely occurred due to the excessive forces that could have been applied on the delivery system during an attempt to load the guide-wire and further damage most likely occurred during an attempt to remove the guide-wire that had failed to load.A guide wire that failed to load was not returned for analysis.Due to the breaks and damage to the extrusion shaft (device condition) the device could not be loaded onto the recommended 0.014¿ guide wire.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7513845
Report Number2134265-2018-04130
Device Sequence Number1703958
Product Code NIQ
UDI-Device Identifier08714729840138
UDI-Public08714729840138
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2018
Device Model NumberH7493926016400
Device Catalogue Number39260-1640
Device Lot Number0021426226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Initial Date Received by Manufacturer 04/23/2018
Supplement Date Received by Manufacturer05/28/2018
Initial Report FDA Received Date05/15/2018
Supplement Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1